Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 61, NWS Mobile, AL

November 18, 2013

NWS Mobile, AL issued this small craft advisory at Nov 18, 2013, 3:15 AM CST. It took effect at Nov 18, 2013, 6:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2013, 3:15 AM CST (09:15 UTC)
In effect from
Nov 18, 2013, 6:00 PM CST
Expired
Nov 19, 2013, 12:00 PM CST
In force
18 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WHUS74 KMOB 180915
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CST MON NOV 18 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT THROUGH TUESDAY
MORNING...

.BEHIND A FRONT MOVING SOUTH OF THE AREA TODAY...STRONG OFFSHORE
WINDS WILL MOVE OVER AREA COASTAL WATERS.

GMZ630>635-650-655-670-675-181715-
/O.NEW.KMOB.SC.Y.0061.131119T0000Z-131119T1700Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
315 AM CST MON NOV 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM CST
TUESDAY. 

* WINDS: RISING TO 20 TO 25 KNOTS OVERNIGHT.

* SEAS: BUILDING TO AROUND 4 FEET NEAR SHORE TO 7 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
929 
WHUS74 KMOB 181906
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
106 PM CST MON NOV 18 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT THROUGH TUESDAY
MORNING...

.STRONG OFFSHORE WINDS WILL OCCUR OVER AREA COASTAL WATERS TONIGHT
INTO TUESDAY MORNING BEHIND A COLD FRONT MOVING SOUTH OF THE AREA.

GMZ630>635-650-655-670-675-190315-
/O.CON.KMOB.SC.Y.0061.131119T0000Z-131119T1700Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
106 PM CST MON NOV 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM CST TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 11 AM CST TUESDAY. 

* WINDS: RISING TO 20 TO 25 KNOTS OVERNIGHT.

* SEAS: BUILDING TO AROUND 4 FEET NEAR SHORE TO 7 FEET WELL 
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
866 
WHUS74 KMOB 182140
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
340 PM CST MON NOV 18 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT THROUGH TUESDAY
MORNING...

.STRONG OFFSHORE WINDS WILL OCCUR OVER AREA COASTAL WATERS TONIGHT
INTO TUESDAY MORNING BEHIND A COLD FRONT MOVING SOUTH OF THE AREA.

GMZ630>635-650-655-670-675-190545-
/O.EXT.KMOB.SC.Y.0061.131119T0000Z-131119T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
340 PM CST MON NOV 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST TUESDAY.

* WINDS: INCREASING FROM THE NORTH AT 20 TO 26 KNOTS.

* SEAS: BUILDING TO AROUND 4 FEET NEAR SHORE TO 8 FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
056 
WHUS74 KMOB 190511
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1111 PM CST MON NOV 18 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT THROUGH
TUESDAY MORNING...

.STRONG OFFSHORE WINDS WILL OCCUR OVER AREA COASTAL WATERS
TONIGHT INTO TUESDAY MORNING BEHIND A COLD FRONT MOVING SOUTH OF
THE AREA.

GMZ630>635-650-655-670-675-191800-
/O.CON.KMOB.SC.Y.0061.000000T0000Z-131119T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1111 PM CST MON NOV 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY. 

* WINDS: INCREASING FROM THE NORTH AT 20 TO 26 KNOTS.

* SEAS: BUILDING TO AROUND 4 FEET NEAR SHORE TO 8 FEET WELL 
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
576 
WHUS74 KMOB 191502
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
902 AM CST TUE NOV 19 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR TONIGHT THROUGH
TUESDAY MORNING...

.STRONG OFFSHORE WINDS AND SEAS MORE THAN 7 FEET ARE AFFECTING AREA
COASTAL WATERS THIS MORNING BEHIND A COLD FRONT MOVING SOUTH OF THE
AREA. WIND AND SEAS ARE EXPECTED TO DECREASE BELOW SMALL CRAFT
ADVISORY AROUND MIDDAY.

GMZ630>635-650-655-670-675-191800-
/O.CON.KMOB.SC.Y.0061.000000T0000Z-131119T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
902 AM CST TUE NOV 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: NORTH AT 20 TO 26 KNOTS BECOMING NORTHEAST AND DECREASING TO
  BELOW 20 KNOTS AROUND MIDDAY

* SEAS: 3 TO 5 FEET NEAR SHORE AND 6 TO 8 FEET WELL OFFSHORE. SEAS
  REMAINING 3 TO 5 FEET NEAR SHORE AND DECREASING TO 4 TO 6 FEET WELL
  OFFSHORE AROUND MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
056 
WHUS74 KMOB 191506 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
906 AM CST TUE NOV 19 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS MORNING...

.STRONG OFFSHORE WINDS AND SEAS MORE THAN 7 FEET ARE AFFECTING
AREA COASTAL WATERS THIS MORNING BEHIND A COLD FRONT MOVING SOUTH
OF THE AREA. WIND AND SEAS ARE EXPECTED TO DECREASE BELOW SMALL
CRAFT ADVISORY AROUND MIDDAY.

GMZ630>635-650-655-670-675-191800-
/O.CON.KMOB.SC.Y.0061.000000T0000Z-131119T1800Z/
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
906 AM CST TUE NOV 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: NORTH AT 20 TO 26 KNOTS BECOMING NORTHEAST AND 
  DECREASING TO BELOW 20 KNOTS AROUND MIDDAY 

* SEAS: 3 TO 5 FEET NEAR SHORE AND 6 TO 8 FEET WELL OFFSHORE. 
  SEAS REMAINING 3 TO 5 FEET NEAR SHORE AND DECREASING TO 4 TO 6 
  FEET WELL OFFSHORE AROUND MIDDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 10:39 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Nov 17, 10:39 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1039 PM CST SUN NOV 17 2013

.UPDATE...LATEST MODEL GUIDANCE STILL SUGGESTING STRONGLY THAT WE
WILL SEE CONVECTION DEVELOP/FILL IN BETWEEN THE SKINNY LINE OF
SHOWERS ALONG AND AHEAD OF THE FRONT MOVING DOWN OUT OF NORTHERN
MISSISSIPPI AND ALABAMA AND THE CONVECTION THAT IS DEVELOPING
BETWEEN NEW ORLEANS AND MOBILE (THAT IS MOVING EASTWARD ACROSS OUR
SOUTHWESTERN ZONES). LEFT LIKELY POPS GOING ACROSS THE FORECAST AREA
THROUGH 12Z THEN CONTINUED TO TAPER THEM DOWN FROM NORTHWEST TO
SOUTHEAST AFTER 12Z AS THE FRONT MOVES THROUGH.  MOST OF THE THUNDER
WILL LIKELY BE NOTED ALONG AND SOUTH OF INTERSTATE 10 WHERE THE
DEEPER INSTABILITY LIES...BUT LEFT A MENTION OF ISOLATED THUNDER
INLAND GIVEN MODEST INSTABILITY STILL IN PLACE (ALTHOUGH FORCING IS
NOT SIGNIFICANT).  UPDATED FORECAST PACKAGE JUST SHIPPED. 05/JG

&&

.AVIATION...FOR THE LATE EVENING TERMINAL FORECAST UPDATE CONTINUED
TREND OF MENTIONING BEST CHANCE OF RAIN AND THUNDERSTORMS IN THE
08Z-13Z TIMEFRAME ALONG AND AHEAD OF THE FRONT.  IFR/LIFR CEILINGS
WILL CONTINUE THROUGH 15Z THEN WE SHOULD SEE A GRADUAL INCREASE TO
MVFR THEN VFR THOUGH THE AFTERNOON HOURS AS DRIER AIR WORKS DOWN
BEHIND THE PASSING COLD FRONT.  05/JG

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      66  77  47  67  48 /  70  30  05  05  10
PENSACOLA   67  80  49  67  52 /  70  50  10  05  10
DESTIN      68  80  52  66  56 /  70  70  10  05  10
EVERGREEN   65  77  42  68  41 /  70  30  05  05  10
WAYNESBORO  61  74  43  66  40 /  70  20  00  00  05
CAMDEN      63  73  43  66  40 /  80  20  00  00  10
CRESTVIEW   67  80  42  70  44 /  70  50  05  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/JG
Hazardous weather outlook, Nov 17, 10:54 PM CST, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1054 PM CST SUN NOV 17 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-190400-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1054 PM CST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TONIGHT AND MONDAY

SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP OVERNIGHT INTO EARLY
MONDAY AHEAD OF A COLD FRONT ADVANCING SOUTHEAST ACROSS MISSISSIPPI
AND ALABAMA.  SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE FRONT
CAN BE EXPECTED DURING THE EARLY MORNING HOURS ON MONDAY.  WHILE THE
CHANCE FOR SEVERE STORMS REMAINS LOW...A FEW STORMS MAY PRODUCE
LOCALIZED WIND GUSTS TO NEAR 40 MPH AND OCCASIONAL LIGHTNING
STRIKES.  THE RAIN AND THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST
OFF THE GULF COAST MONDAY MORNING WITH CLEARING SKIES EXPECTED
MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-190400-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1054 PM CST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TONIGHT AND MONDAY

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP OVER THE MARINE
AREA EARLY MONDAY AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THE
STRONGER STORMS MAY PRODUCE GUSTY WINDS TO NEAR 35 KNOW...HEAVY
RAIN...AND LOCALLY HIGHER SEAS.

LIGHT SOUTHERLY WINDS TONIGHT WILL INCREASE FROM THE NORTHWEST
MONDAY MORNING AS A COLD FRONT MOVES SOUTHEAST ACROSS THE MARINE
AREA.  THE STRONG OFFSHORE WIND AND ELEVATED SEAS BEHIND THE FRONT
ON MONDAY MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE STRONG OFFSHORE FLOW FOLLOWING THE FRONTAL PASSAGE MAY CONTINUE
TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY.
WINDS AND SEAS WILL DIMINISH WEDNESDAY INTO THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE NORTH.

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.